Education > ACMT at NACCT > Pre-Symposium

2022_NACCT/NACCT_Banner.png

ACMT Pre-Symposium
2022 NACCT - Hyatt Regency San Francisco
September 14, 2022

Mending a Broken Heart: Cardiovascular Challenges in Toxicology


Do you struggle with managing patients in the age of ever-evolving clinical “dogma?”  Join us at the North American Congress of Clinical Toxicology (NACCT) for this one-day ACMT Pre-Symposium, with leading experts who will get to the HEART of the matter: Huffing, Electrical conduction disturbances, Antidotal therapy, Refractory shock, Troponin’s role in diagnosis--and much more! We’ll explore historical and current controversies as well as the latest research relevant to toxicology. Lectures will be interspersed with heart-stopping debates and case-oriented expert panel discussions. The faculty for this exciting program will share their clinical and research-based expertise and perspective. This meeting will take place on Wednesday, September 14th at the Hyatt Regency in San Francisco, in-person only (no virtual option). Register now to keep your finger on the pulse of best practices in cardiovascular toxicology!

After participating in this program, learners will be able to:

  1. Describe the cardiovascular toxicity of plant sodium channel openers.
  2. Discuss therapeutic controversies in the use of sodium bicarbonate as an antidote.
  3. Identify the role of high-sensitivity troponin as a biomarker of cardiac toxicity.
  4. Assess the evidence-based merits of adjunctive therapies in the setting of toxin-mediated vasodilatory shock.

 Register at clintox.org

Agenda (All times below are in Pacific Time Zone - PT)

8:00 - 8:15 AM PT
Welcome & Opening Remarks
8:15 - 8:50 AM PT Wolfsbane, Hellebore, and Foxglove, Oh My! A Review of Plant Cardiotoxins
Fiona Garlich, MD, FACMT, Clinical Assistant Professor of Emergency Medicine, Keck Medicine of USC, Los Angeles, CA
8:50 - 9:10 AM PT
Interesting Patterns of Cardiomyopathy in CO Poisoned Patients
Christian A. Tomaszewski, MD, Emergency Medicine Physician, UC San Diego Health, San Diego, CA
9:10 - 9:40 AM ET Don't Go Breaking My Heart: The Cardiotoxicity of Checkpoint Inhibitors
Andrew Ian Stolbach, MD, MPH, FACMT, Associate Professor of Emergency Medicine, Johns Hopkins Medicine, Baltimore, MD
9:40 - 10:10 AM PT
Synthetic Does Not Equal Safe: Opioids and Cardiac Repolarization
Stephanie T. Weiss, MD, PhD, Translational Addiction Medicine Branch, Intramural Research Program, National Institute on Drug Abuse, National Institutes of Health, Baltimore, MD
10:10 - 10:25 AM PT Break (15 min)
10:25 - 10:45 AM PT High Sensitivity Cardiac Troponin: a Sensitive Marker of Heart Damage
Alan Wu, PhD, Chief, Clinical Chemistry and Toxicology Laboratories, San Francisco General Hospital; Professor, Laboratory Medicine, UCSF School of Medicine, San Francisco, CA
10:45 - 11:15 AM PT
Myocardial Sensitization: Dusting off an Old Theory
Marissa C. Kopatic, MD, Emergency Medicine Physician, UVA Health, Charlottesville, VA
11:15 - 11:55 AM PT

Chronic Cardio Effects of Cocaine and Methamphetamine
Robert G. Hendrickson, MD, FACMT, FACEP, FAACT, Director, Emergency Medicine Toxicology Fellowship; Associate Medical Director, Oregon Poison Center; Professor of Emergency Medicine, School of Medicine, Oregon Health & Science University, Portland, OR
Craig Smollin, MD, FACMT, Professor of Emergency Medicine, UCSF Medical Center, San Francisco, CA
11:55 - 1:30 PM PT
Break (95 min)
1:30 - 2:00 PM PT Developing an Interdisciplinary Drug-Safety Protocol for Using Hydroxychloroquine as Anti-Covid Therapy Drug-Safety and Cardiovascular Toxicity
Kathryn T. Kopec, DO, Emergency Medicine Physician, Carolinas Medical Center, Charlotte, NC
2:00 - 2:30 PM PT Management of Refractory Vasodilatory Shock, Adjunctive Therapy
William "Russ" Kerns
, II, MD, FACMT, FACEP, Emeritus Professor of Emergency Medicine, Carolinas Medical Center, Davidson, NC
2:30 - 3:00 PM PT Sodium Bicarbonate vs. 3% Hypertonic
Alex F. Manini
, MD, MS, FACMT, Professor of Emergency Medicine, Icahn School of Medicine at Mount Sinai, New York, NY
3:00 - 3:15 PM PT
Break (15 min)
3:15 - 3:35 PM PT Bridging the Gap: Bupropion Cardiotoxicity
Travis Olives
, MD, MPH, MEd, Emergency Medicine Physician, Hennepin Healthcare; Assistant Professor of Emergency Medicine, University of Minnesota; Medical Toxicologist, Minnesota Poison Control System, Minneapolis, MN
3:35 - 4:00 PM PT ECMO Protocol
Christopher Hoyte
, MD, MBA, FAACT, FACMT, President-Elect, American Academy of Clinical Toxicology; Associate Professor of Emergency Medicine, School of Medicine, University of Colorado Anschutz Medical Campus, Aurora, CO
4:00 - 4:40 PM ET Development of an Interspeciality ECMO Protocol: Pitfalls, Triumphs, and Lessons Learned
Christopher Hoyte
, MD, MBA, FAACT, FACMT, President-Elect, American Academy of Clinical Toxicology; Associate Professor of Emergency Medicine, School of Medicine, University of Colorado Anschutz Medical Campus, Aurora, CO
Aaron Skolnik, MD, Senior Associate Consultant, Department of Critical Care Medicine, Assistant Professor, Department of Emergency Medicine, Medical Director of Respiratory Care, Mayo Clinic Arizona / Mayo Clinic Alix School of Medicine, Phoenix, AZ
William J. Banner, MD, PhD, DABMT, Attending Physician (retired), Baptist Integris Medical Center, Oklahoma City, Ok

Questions?

For questions please write to events@acmt.net.